It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board


Acid Reflux / GERD Board Index


I recently weaned myself off nexium after taking it for one year.It did heal my esophagitis but I was tired of having joint pain, headaches and little sleep. It took me 2 1/2 months to totally wean myself but was worth it. I bought some clear capsules from a health food store and went from 40 to35 to30 to 25 etc. until I was down to 0 mg. I did have some painful REBOUND reflux during the process but zantac twice a day helped with this. I have no pain . . . no reflux now but I do watch my diet . . . not too many carbs . . . and smallish meals and snacks. I no longer take any zantac, tums, etc. This process may not work for everyone but it did for me.
[QUOTE=aachiker;3417506]I weaned myself off nexium taking it 1 year. It took me 2 1/2 months
going from 40 mg to 35 to 30 etc. using clear capsules purchased at a health food store. I did have some "rebound" acid
reflux during the process but found Zantac twice a day helped a lot.
Finally I only took zantac as needed and now have been nexium free for 2 months with no problems. I maintain a healthy, low carb
diet and feel great. No more joint problems, headaches etc. The nexium DID heal my esophagitis but after one year I felt I could get along with out it. No doubt about it . . . you will get REBOUND reflux when weaning off . . . but for me . . . the result was worth it.[/QUOTE]

I'm glad i found your post; i've been on ppi's a little more than a year and a half; but i've been doing much btter and decided to stop last week; the last couple ofdays have been burning hell, which started as raw throat...rebound, obviously; i'm back on te protonix which has alleviated things somewaht, but i really do want to wean off ppis; now i'm afraid; but i will take your advice, maybe wait a month or so...
I have been on prevacid about 4 years and Nexium around 6, I think (ten years total on meds) for gastric reflux due to a hiatal hernia. About 8 yrs. ago I was diagnosed with fibromyalgia and now have chronic anemia -- the hematologist says for some unknown reason I cannot absorb iron. I am suspicious that the Nexium is at least part of the problem. There have been recent studies showing that proton pump inhibitor use increases chances for osteopororis, presumably due to hindered calcium absorption. I believe this could also affect iron absorption.

I have never heard before about it being difficult to wean off of Nexium. I know if I miss a dose, I am absolutely miserable. I would like to talk to my doctor about getting the Nissen Fundipiclation (sp?) so I could possibly stop taking Nexium, but now I am wondering if that is going to be a solution.
Hi JJ,

[QUOTE]I am suspicious that the Nexium is at least part of the problem. There have been recent studies showing that proton pump inhibitor use increases chances for osteopororis, presumably due to hindered calcium absorption. I believe this could also affect iron absorption.[/QUOTE]

Thanks for sharing. It's really scary to think that the drugs we take to make us feel better could be causing us harm when taken long-term. I am on Nexium indefinitelly (until told otherwise, I guess). I don't think it's helping me at all. Unfortunately, I have no way to tell for sure. All I know is that I had no GERD symptoms (except for nausea) when I started taking it about seven months ago. After I started taking it, I gradually but in rapid succession developed all of the GERD and LPR symptoms. This certainly makes me wonder if it is possible for this drug to bring about symptomatic GERD or at least exacerbate mild GERD so that it becomes symptomatic.

[QUOTE]I have never heard before about it being difficult to wean off of Nexium. I know if I miss a dose, I am absolutely miserable.[/QUOTE]

What do you mean by this? I think you have answered your own question. My doctor told me that I cannot stop taking the Nexium unless I am prepared to deal with GERD that is much worse than what I have now. Well, I am not, so....I am on Nexium.

[QUOTE]getting the Nissen Fundipiclation (sp?) so I could possibly stop taking Nexium, but now I am wondering if that is going to be a solution[/QUOTE]

Do plenty of research if you do decide to take that route. I wouldn't unless there was no other way and my life depended on it. That's because someone I know who's had it done shared his experience with me. This was his advice. He is facing ANOTHER surgery as a result of his failed first one, which resulted in more problems than it cured. On the other hand, there are posters on this board who have had no problems with this procedure. Their input would be very helpful if you decide that is a way to go.





All times are GMT -7. The time now is 05:17 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!